MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBEROPTIC

EDWARDS LIFESCIENCES PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBEROPTIC
Model Number X3820SJD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported after surgery and returning from the icu during use in patient this oximetry catheter had medication leakage from the optical module connector.The issue was resolved by replacing the catheter.No further information including the name of leaked medication was available.There was no allegation of patient injury.The device will be available for evaluation.
 
Additional Manufacturer Narrative
Additional fda product codes include: dre dilator, vessel, for percutaneous catheterization.Dxg computer, diagnostic, pre-programmed, single-function.The device evaluation is anticipated.A supplemental report will be forthcoming when the investigation is completed.The device history record review was not completed as no lot number was provided.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
One oximetry catheter was returned for evaluation.Customer report of leakage issue was confirmed.Blood was visible at the optical module connector as received.Leakage was detected between the proximal lumen and optical fiber lumen inside backform.No leakage or occlusion was observed in distal and medial lumens.No other visible damage/inconsistency was observed from the returned catheter.A cut down of the backform was performed for further evaluation, and a crack of 4 mm was observed inside the backform between the proximal lumen and optical fiber lumen that could lead to internal leakage (see attached photo).The device history record review was not completed as a lot number was not provided.As part of the manufacturing process, 100% of the units go through a dry leak test.This dry leak test is performed after the backforming process and in the sub assembly manufacturing process as well.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Therefore a root cause could not be established.

Brand Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Common Device Name
CATHETER, OXIMETER, FIBEROPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key23407847
Report Number2015691-2025-08871
Device Sequence Number13030804
Product Code DQE
UDI-Device Identifier00690103197433
UDI-Public00690103197433
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX3820SJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown